MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22170
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence of "stent kinked/ bent".As reported to customer relations: "devices appeared kinked in the pigtail.Same place in each stent.Dm confirmed some sort of kink.Occurred when preparing devices, so could have been user-related.It's on the proximal pigtail.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Additional information received: please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.-- hydra jag wire 260.
 
Event or Problem Description
This follow up is being submitted as additional information was received on the 18-sep-18 regarding the wire guide used.This complaint is being reported under the fda mdr malfunction precedence of "stent kinked/ bent." as reported to customer relations: "devices appeared kinked in the pigtail.Same place in each stent.Dm confirmed some sort of kink.Occurred when preparing devices, so could have been user-related.It's on the proximal pigtail.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).(b)(4).Importer site establishment registration number: (b)(4).Additional information received: where was the device was stored prior to use.Storage cabinet were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? if yes please indicate the procedure performed.Ercp was the wire guide inspected for damage prior to use?yes was the device at the centre of the complaint inspected for damage prior to use?the first stent was not, but the second one was did the patient involved exhibit altered anatomy or tortuous anatomy?no.If not with the device in question, how was the procedure finished?chose another stent had a sphincterotomy been performed prior to this occurrence?no.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure?olympus tjf-180.Does your medical facility have a service/maintenance schedule associated with its endoscopes?yes.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.Biliary duct.Was resistance encountered when advancing the wire guide to the target location? was the stricture dilated prior to placing the device? if so, please indicate what device(s) were used.Was resistance encountered when advancing the introduction system in place to the target location? was resistance encountered when advancing the stent through the obstructed area? (mark n/a if device was not used on any patient) after placement, was stent position verified? if yes, please describe how.Did any section of the device detach inside the endoscope or patient? please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Lab evaluation: the device zso-7-9 of lot # c1379490 was returned to cirl for evaluation.During the lab evaluation, the stent was found to be kinked at first porthole (non tapered) end and fifth porthole (tapered) end.Wire guide passed when loaded from non tapered end.Wire guide stopped at fifth porthole when loaded from tapered end.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the physician may have kinked the device when removing it from the packaging.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the device of lot # c1379490 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1379490; upon review of complaints this failure mode has not occurred previously with this lot # c1379490.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7780363
Report Number3001845648-2018-00376
Device Sequence Number19182230
Product Code FGE
UDI-Device Identifier00827002221703
UDI-Public(01)00827002221703(17)200717(10)C1379490
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/17/2020
Device Model NumberG22170
Device Catalogue NumberZSO-7-9
Device Lot NumberC1379490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/18/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer07/18/2018
07/18/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/11/2018
10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1